MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 5F TL POWERPICC HF 3CG MB; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 5F TL POWERPICC HF 3CG MB; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number CK000539
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reaw0049 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility reported that picc was placed on (b)(6) 2017, in the right basilica vein.Placement was "uneventful", 5fr triple lumen picc, 38 cm long with 2 cm exposed.Picc placement verified with 3cg.Twelve days post placement nurse was informed that the picc "stopped working" and cathflo did not help.Picc was still 2 cm out.Chest x-ray was done to check for malpositioning.The reading was proximal svc.An x-ray of the arm was done to see if it was a good idea for the picc team to replace.A single view is obtained, centered over the mid and lateral right chest including the right arm.Picc line is seen, tip extending to the mid superior vena cava.There is a moderate loop in the medial bicep region with an 's' shaped curvature of approximately 4cm.This could account for an 8 cm discrepancy of length from the expected position.There is no kinking or catheter fragmentation.With the previous picc malposition in 12-24 hours after replacement, interventional radiology decided to place a new picc.

Brand Name
5F TL POWERPICC HF 3CG MB
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6750321
Report Number3006260740-2017-01167
Device Sequence Number1967724
Product Code LJS
UDI-Device Identifier00801741105197
UDI-Public(01)00801741105197
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2018
Device Model NumberCK000539
Device Catalogue NumberCK000539
Device Lot NumberREAW0049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2017
Initial Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight117